# SDR CA011030003

- Difficulty date: October 15, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 8,427 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 2912 · Hydraulic Filter, Main
- Part: Filter Housing
- Part number: AN62341
- Condition: Cracked
- Location: Rt Eng Fire Wall
- Stage of operation: DE
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) THE PILOT REPORTED THAT THE LANDING GEAR WOULD NOT EXTEND WHEN SELECTED DOWN. THE EMERGENCY HAND PUMP SUCCESSFULLY EXTENDED THE GEAR TO INDICATE 3 GREEN. LOW HYDRAULIC FLUID LEVEL WAS FOUND TO BE THE CAUSE OF THE PROBLEM DUE TO A CRACK IN THE THREADS OF THE RT HYDRAULIC FILTER BOWL. THE CRACK IS MOST LIKELY CAUSED BY OVER TIGHTENING THE BOWL, ALTHOUGH IT HAD BEEN IN PLACE 32.5 HOURS BEFORE THE GEAR PROBELM OCCURRED.
